Department Mathematik
print


Navigationspfad


Inhaltsbereich

Dr. Jonathan Bowden

Quick Links:

Deutsche Version, Publications, Teaching, Workshop 2016.

Mathematics Institute, University of Munich
Theresienstr. 39
D-80333 Munich
Germany

Email: Jonathan.Bowden(at)mathematik.uni-muenchen.de

Tel:   +49 (0)89   2180 4408
Fax:  +49 (0)89   2180 4466
Office: room 307, 3rd floor

Differential Geometry and Topology Group


Photo




Workshop : Contact Structures, Laminations and Foliations.

My story

I am an Australian originally from Melbourne. After doing a BA in Australia at Melbourne University I began grad school in the US at Brandeis University. Then after being convinced to spend a semester in Regensburg, I ended up completing an MA in Munich at the LMU and subsequently completed a PhD there too. After that I was a postdoc at the University of Augsburg and spent the academic year 2011-12 at the MPIM Bonn. I finally returned to the Group of Prof. D. Kotschick in October 2014. Starting June 15 2017 I will be a Senior Lecturer at Monash University this page will no longer be updated.

Master Thesis

Symplectic manifolds with free circle actions (August 2007) (Ps).

PhD Thesis

Two-dimensional foliations on four-manifolds (December 2010) (Pdf).

Research

I am interested in the topology of manifolds, particularly in dimensions three and four. I am also interested in geometric structures on manifolds, whether they be contact, symplectic or integrable (i.e. foliations).

Preprints/Publications

Approximating $C^0$-foliations by contact structures
Geom. Funct. Anal., 26 (2016) 1255-1296

Asymptotic properties of MMM-classes
(September 2015), arXiv:1509.02362. (to appear in Geometry, Dynamics, and Foliations 2013.)

(with D. Crowley and A. Stipsicz) The topology of Stein fillable manifolds in high dimensions II
Geom. Topol. 19 (2015), 2995-3030.

Contact perturbations of Reebless foliations are universally tight
J. Differential Geometry, 104, No. 2 (2016), pp. 219-237

(with D. Crowley and A. Stipsicz) The topology of Stein fillable manifolds in high dimensions I
Proc. London Math. Soc. (2014) 109 (6), 1363-1401.

(with D. Crowley and A. Stipsicz) Contact structures on M \times S^2, Math. Ann. 358 (2014), no. 1-2, 351-359.

Contact structures, deformations and taut foliations
Geom. Topol. 20 (2016) 697-746.

Symplectic 4-manifolds with fixed point free circle actions
Proc. Amer. Math. Soc. 142 (2014), 3299-3303.

Exactly fillable contact structures without Stein fillings
Algebr. Geom. Topol. 12 (2012) 1807-1814.

On foliated characteristic classes of transversally symplectic foliations
J. Math. Sci. Univ. Tokyo 19 (2012), No. 3, 263-280.

Closed leaves of foliations, multisections and stable commutator lengths
J. Topol. Anal. 4 (2011), no. 3, 491-509.

Flat structures on surface bundles Algebr. Geom. Topol. 11 (2011), no. 4, 2207–2235.

The homology of surface diffeomorphism groups and a question of Morita Proc. Amer. Math. Soc. 140 (2012), 2543-2549.

The topology of symplectic circle bundles Trans. Amer. Math. Soc. 361 (2009), no. 10, 5457-5468.

Teaching

Winter 2016/17:

Lecture Symplectic Geometry I.